MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP683H
Medical Device Problem Code Extrusion (2934)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Reaction (2414); Not Applicable (3189); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional information: ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch lh8crws0; manufacturing date: 07-01-2017; expiration date: 06-30-2020.Batch lc8bgzs0; manufacturing date: 03-01-2017; expiration date: 02-29-2020 batch ld8ctcs0; manufacturing date: 04-01-2017; expiration date: 03-31-2020.Batch kj8chhs0; manufacturing date: 08-01-2016; expiration date: 07-31-2019.Batch kk8btms0; manufacturing date: 09-01-2016; expiration date: 08-31-2019.In addition, a review of the batch manufacturing records for the possible batch numbers was conducted and the batches met all finished goods release criteria.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent caesarean section on an unknown date and suture was used.Following the procedure, the patient experienced pain and irritation in the suture area.Local redness of the seam was noted, without pus.In some places there were areas of compaction with bubbles, after opening which small granules were separated with piece of defragmented product.The remaining thread was removed from different ends of the seam.The wound was cleaned and suture was used on the skin.No additional information was provided.

Brand Name
VICRYL PLUS SUTURE 18"(45CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7472615
Report Number2210968-2018-72456
Device Sequence Number128738
Product Code GAM
UDI-Device Identifier10705031054769
UDI-Public10705031054769
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP683H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;